Alert archive / North Carolina / Tornado Warnings in 2006

Tornado Warning 1, NWS Blacksburg, VA

June 11, 2006Surry County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this tornado warning at Jun 11, 2006, 3:59 AM EDT for Surry County, Yadkin County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2006, 3:59 AM EDT (07:59 UTC)
Expired
Jun 11, 2006, 4:30 AM EDT
In force
31 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

Counties Surry County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:20 AM EDTTSTM WND DMGJonesville, NCCOUPLE OF TREES DOWN IN TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2006-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2006-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
577 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KRNK 110758
TORRNK
NCC171-197-110830-
/O.NEW.KRNK.TO.W.0001.060611T0759Z-060611T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 AM EDT SUN JUN 11 2006

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
  SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 430 AM EDT

* AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BURCH...OR
  ABOUT NEAR BOONVILLE...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOONVILLE...
  NEBO...
  EAST BEND...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3631 8081 3619 8087 3608 8051 3625 8045

$$

JDS
2 follow-up statements
000 
WWUS51 KRNK 110819
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 AM EDT SUN JUN 11 2006

NCC171-110828-
/O.CAN.KRNK.TO.W.0001.000000T0000Z-060611T0830Z/
SURRY NC-
418 AM EDT SUN JUN 11 2006

...THE TORNADO WARNING FOR SURRY COUNTY IS CANCELLED...

LAT...LON 3624 8083 3619 8086 3613 8065 3623 8061

$$

NCC197-110830-
/O.CON.KRNK.TO.W.0001.000000T0000Z-060611T0830Z/
YADKIN NC-
418 AM EDT SUN JUN 11 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
NORTHWESTERN YADKIN COUNTY...

AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS TORNADO WAS LOCATED NEAR 
ARLINGTON...OR ABOUT NEAR ELKIN...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOONVILLE AND NEBO

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3624 8083 3619 8086 3613 8065 3623 8061

$$

JDS
000 
WWUS51 KRNK 110830
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 AM EDT SUN JUN 11 2006

NCC197-110838-
/O.EXP.KRNK.TO.W.0001.000000T0000Z-060611T0830Z/
YADKIN NC-
429 AM EDT SUN JUN 11 2006

...THE TORNADO WARNING FOR NORTHWESTERN YADKIN COUNTY EXPIRES AT 430
AM EDT...

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR 
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM 
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO 
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN 
BLACKSBURG.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFIC IALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT
TO THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.

LAT...LON 3624 8083 3619 8086 3613 8065 3623 8061

$$

JDS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Jun 11, 1:20 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 11, 1:20 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
120 AM EDT SUN JUN 11 2006

.AVIATION...

WAVES TO TRACK ALONG A BOUNDARY WHICH IS DRAPED ACROSS THE REGION
OVERNIGHT AND SUNDAY AFTERNOON. CORFIDI VECTORS AND AREAS OF HIGHER
INSTABILITIES SUGGEST BULK OF CONVECTION TO STAY SOUTH OF THE AREA
AND INTO THE CAROLINA TONIGHT. HOWEVER...SHOWERS WITH SCATTERED
CONVECTION STILL POSSIBLE FOR THE AREA...ESPECIALLY THE MOUNTAINS
SITES. MAJORITY WILL SEE VFR CONDITIONS TONIGHT WITH MVFR
VISIBILITIES AND CLOUDS IN HEAVIER SHOWERS.

SUNDAY AFTERNOON AND EVENING...ANOTHER WAVE TO RUMBLE THROUGH THE
AREA. HEATING WILL INCREASE INSTABILITIES FOR THE AREA...THEREFORE
CHANCES FOR STRONGER CONVECTION HIGHER IN THE AFTERNOON AND EVENING.

&&

.PREV DISCUSSION...
 (ISSUED 838 PM EDT SAT JUN 10 2006)

SHORT TERM /REST OF TONIGHT/...

SHOWERS/TSRA WEAKENING AS THEY CROSS THE NC BLUE RIDGE WITH LIGHT
SHOWERS EXITING THE SOUTHSIDE VA AREA. UPSTREAM...A BATCH OF SHRA
OVER SRN OH PROGGED TO MOVE INTO THE FORECAST OVERNIGHT. KEEPING
POPS HIGH IN THE WEST LATE TONIGHT...SHOULD SEE A GENERALLY NW TO
SE BAND OF SHRA. COOLED TEMPS A FEW DEGREES BASED ON CURRENT OBS
AND DEWPOINTS...BUT CLOUDS SHOULD PREVENT IT FROM FALLING TOO FAR.

PREV DISCUSSION...
 (ISSUED 735 PM EDT SAT JUN 10 2006)

AVIATION...UPDATED.
VFR CONDITIONS WILL LOWER TO MVFR CONDITIONS IN CLOUDS AND
CONVECTION TONIGHT INTO SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS
IN THE OHIO VALLEY WILL DROP SOUTHEAST INTO OUR AREA TONIGHT AND
SUNDAY. THE BEST CHANCE OF CONVECTION WILL OCCUR IN THE WESTERN
MOUNTAINS. LOW CLOUDS WILL PERSIST OVER THE MOUNTAINS WITH MVFR
CEILINGS AT BLF AND LWB CONTINUING INTO SUNDAY AFTERNOON. MOUNTAIN
OBSCURATIONS ARE POSSIBLE LATE TONIGHT INTO SUNDAY.

PREV DISCUSSION...
 (ISSUED 250 PM EDT SAT JUN 10 2006)

SHORT TERM /TONIGHT THROUGH SUNDAY/...

SOME UPPER DIFFLUENCE ON SUNDAY AS AN UPPER JET CROSSES THROUGH THE
MID ATLANTIC. DEEP MOISTURE SPREADS IN FROM THE OHIO VALLEY THIS
AFTERNOON AND EVENTUALLY SHIFTS SOUTH OF THE FORECAST AREA BY MONDAY
MORNING. MODELS SHOW GOOD Q-V FORCING ON TONIGHT AND AGAIN SUNDAY
EVENING.

LOW PRESSURE WILL BE TRACKING ALONG THE STATIONARY SURFACE FRONT
AND BY SUNDAY AFTERNOON WILL BE IN NORTHWEST NORTH CAROLINA. THIS
SHOULD ENHANCE THE CONVERGENCE AND THE SHEAR IN THE SOUTHERN COUNTY
WARNING AREA SUNDAY AFTERNOON. AHEAD OF THIS LOW...850 MB
TEMPERATURES GO UP A FEW DEGREES SO SOUTHEAST COUNTIES SHOULD BE
WELL INTO THE UPPER 80S ON SUNDAY.

STILL EXPECTING SHOWERS TO MOVE ACROSS THE NORTHERN HALF OF THE
COUNTY WARNING AREA TONIGHT. THEN THUNDERSTORMS WILL DEVELOP SUNDAY
AFTERNOON IN THE SOUTHERN HALF OF THE FORECAST AREA. INSTABILITY
WILL BE LOWER AND CONVECTIVE AVAILABLE POTENTIAL ENERGY WILL BE
AROUND 1500-2000 J/KG...PLUS AREA IS IN A SLIGHT RISK ON THE STORM
PREDICTION CENTER DAY 2 FORECAST SO WILL ADD GUSTY WINDS POTENTIAL
ALONG WITH THE MENTION OF HEAVY RAIN FOR THE THUNDERSTORMS. MAY TAKE
UNTIL LATE IN THE DAY FOR STORMS TO BREAK THE CAP WITH 700 MB
TEMPERATURES AROUND +8 DEGREES BUT ENOUGH COOLING AT MID LEVELS
DURING THE EVENING FOR GOOD COVERAGE OF STORMS.

LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...

SUNDAY NIGHT INTO MONDAY NIGHT THE SURFACE FRONT CONTINUES ITS TREK
SOUTH OF THE REGION. THE SPEED AND DISTANCE AT WHICH IT DOES THIS
VARIES FROM MODEL TO MODEL. THE GFS HAS A SLOWEST SPEED AND LEAST
TRAVELED DISTANCE AS COMPARED TO THE NAM. THESE MODELS DOING THIS
SEEM REASONABLE GIVEN THE SIGNIFICANTLY DIFFERENT SOLUTIONS EACH HAS
FOR THE PATH OF TROPICAL DEPRESSION NUMBER 1. THE NAM TAKES THE TD 1
TO LA/MS. THE GFS TAKES TD 1 ACROSS NORTHERN FLORIDA AND THEN ALONG
THE EAST COAST...MUCH IN LINE WITH THE OFFICIAL NHC TRACK. SO
ASSUMING NHC AND THE GFS SOLUTIONS ARE CLOSE TO WHAT REALITY WILL
BE...THIS LOW PROGRESSING ALONG THE EAST COAST WOULD HELP TO
INHIBIT ANY FRONTAL MOTION SOUTH...AND THEN PERHAPS LIFT THE FRONT
NORTH AGAIN INTO EASTERN PARTS OF THE AREA BY TUE/WED AS THE LOW
PASSES EAST AND THEN NORTHEAST OF THE REGION. GIVEN THIS...HAVE
FAVORED THE WETTER/COOLER SOLUTION OF THE GFS AS COMPARED TO THE
DRIER/WARMER NAM WHICH ALLOWS THE FRONT TO SAG FARTHER SOUTH OF THE
REGION TAKING THE BULK OF THE PRECIPITATION WITH IT. ALSO...THE GFS
IS MORE PROGRESSIVE IN CONTINUING THE TRAIN OF MESOSCALE CONVECTIVE
COMPLEXES HEADING OUT OF THE OHIO AND TENNESSEE VALLEYS INTO OUR
REGION. HAVE TRIED TO ADJUST POPS TO COINCIDE WITH WHEN THE GFS
SUGGESTS THE GREATEST POTENTIAL IS FOR SUCH A FEATURE TO INTERACT
WITH THE FRONT OVER OR NEAR OUR REGION. HPC GRIDS PICK UP WHERE I
LEAVE OFF TUESDAY INTO WEDNESDAY WITH EASTERN PARTS OF THE AREA
HAVING SMALL CHANCES OF PRECIPITATION DUE TO REASONING I MENTIONED
ABOVE.

PAST WEDNESDAY...THE FRONT GETS THE BOOT IT NEEDS TO COMPLETELY
CLEAR IN THE AREA IN THE WAY OF AN AREA OF HIGH PRESSURE SINKING
SOUTH OUT OF THE GREAT LAKES REGION INTO THE APPALACHIANS.
PRECIPITATION CHANCES BECOME REDUCED TO ONLY ISOLATED CHANCES OF
SHOWERS AND STORM FROM WEDNESDAY THROUGH FRIDAY...AND ALSO DURING
THIS TIME PERIOD THERE WILL BE A GRADUAL WARMING TREND. HEADING INTO
NEXT WEEKEND...OUR PRECIPITATION CHANCES WILL INCREASE SLIGHTLY...IN
PARTICULAR IN THE WEST...AS A COLD FRONT APPROACHES THE REGION.

AVIATION...

SHOWERS WILL DEVELOP IN THE OHIO VALLEY TONIGHT AND MOVE INTO THE
NORTHERN HALF OF THE FORECAST AREA AROUND 06Z. EXPECT MVFR CEILINGS
AND VISIBILITIES WITH THE RAIN. THE SHOWERS WILL DISSIPATE AFTER 12Z
SUNDAY BUT LOW CLOUDS WILL REMAIN OVER THE MOUNTAINS WILL MVFR
CEILINGS AT BLF AND LWB THROUGH THE END OF THE TAF FORECAST PERIOD.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

RCS
Hazardous weather outlook, Jun 10, 5:29 AM EDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
529 AM EDT SAT JUN 10 2006

NCZ001-002-018-VAZ007-009-010-012-015-WVZ042-110930-
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-
529 AM EDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WEAKENING THUNDERSTORM COMPLEX IS EXPECTED TO MOVE INTO THE
CENTRAL APPALACHIANS LATE TONIGHT. WHILE THE STORMS WILL BE
WEAKENING AS THEY MOVE INTO THE AREA...THERE WILL BE A SLIGHT RISK
THAT THEY COULD PRODUCE DAMAGING WINDS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE ACROSS THE REGION
SUNDAY. LOW PRESSURE WILL TRACK EASTWARD ALONG THE FRONT AND IS
EXPECTED TO GENERATE A LARGE AREA OF THUNDERSTORMS. THESE STORMS
WILL MOVE EASTWARD ALONG THE FRONT AND THROUGH THE AREA SUNDAY
AFTERNOON OR EVENING. WITH MODERATE INSTABILITY AND STRONG WINDS
ALOFT...ANY STORMS SUNDAY AFTERNOON OR EVENING WILL HAVE THE
POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL MAY BE NEEDED LATE TONIGHT...AND INTO
SUNDAY.

NCZ003>006-019-020-VAZ011-013-014-016-017-022-032-033-043-044-058-
059-110930-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-PULASKI-
MONTGOMERY-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-HALIFAX-CHARLOTTE-
529 AM EDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE ACROSS THE REGION
SUNDAY. LOW PRESSURE WILL TRACK EASTWARD ALONG THE FRONT AND IS
EXPECTED TO GENERATE A LARGE AREA OF THUNDERSTORMS. THESE STORMS
WILL MOVE EASTWARD ALONG THE FRONT AND THROUGH THE AREA SUNDAY
AFTERNOON OR EVENING. WITH MODERATE INSTABILITY AND STRONG WINDS
ALOFT...ANY STORMS SUNDAY AFTERNOON OR EVENING WILL HAVE THE
POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...
BUT MAY BE NEEDED ON SUNDAY.

VAZ018>020-023-024-034-035-045>047-WVZ043>045-110930-
CRAIG-ALLEGHANY-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-SUMMERS-MONROE-GREENBRIER-
529 AM EDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ALTHOUGH SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON
AND EVENING...THE STRONGER STORMS WILL BE TRACKING ALONG A COOL
FRONT WHICH IS EXPECTED TO BE WELL SOUTH OF THE AREA. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME...SPOTTER ACTIVATION IS NOT EXPECTED.

JJ

In the hours before

Special weather statement, Jun 11, 12:15 AM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1215 AM EDT SUN JUN 11 2006

NCZ001-002-018-VAZ015-110515-
ASHE-ALLEGHANY-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
1215 AM EDT SUN JUN 11 2006

...AREA OF STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH FAR
SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE...

AN AREA OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING EAST-
SOUTHEAST TOWARD PORTIONS OF NORTHWEST NORTH CAROLINA AND THE
GRAYSON HIGHLANDS OF VIRGINIA. THIS ACTIVITY WAS MOVING AT ABOUT
40 MPH AND WILL LIKELY BE AFFECTING WESTERN GRAYSON...WESTERN
ASHE AND WESTERN WATAUGA COUNTIES BY ABOUT 1230 AM.

THESE STORMS COULD BRING HAIL AND STRONG WINDS TO THE AREA. BE
ON THE LOOKOUT FOR THESE STORMS AND BE READY TO TAKE APPROPRIATE
ACTION IF WARNINGS ARE ISSUED.
Special weather statement, Jun 11, 1:08 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
108 AM EDT SUN JUN 11 2006

VAZ007-009-010-012-015-110615-
GRAYSON VA-SMYTH VA-WYTHE VA-BLAND VA-TAZEWELL VA-
108 AM EDT SUN JUN 11 2006

...A LINE OF THUNDERSTORMS MOVING THROUGH THE MOUNTAIN EMPIRE...

AT 103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
RICHLANDS TO 8 MILES NORTH OF WHITETOP...MOVING EAST AT 30 MPH. THE
LINE OF THUNDERSTORMS WILL BE NEAR...RUGBY...CLIFFIELD AT 115 AM
EDT...TROUT DALE...MARION AT 120 AM EDT...VOLNEY...SUGAR GROVE AT
125 AM EDT...NEBO...FLATRIDGE AT 130 AM EDT...TAZEWELL AT 135 AM
EDT...MARION WYTHEVILLE AIRPORT AT 140 AM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

STONEFIELD
Special weather statement, Jun 11, 1:12 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
112 AM EDT SUN JUN 11 2006

NCZ001>003-018>020-110615-
YADKIN NC-WATAUGA NC-WILKES NC-SURRY NC-ALLEGHANY NC-ASHE NC-
112 AM EDT SUN JUN 11 2006

...A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE NORTH CAROLINA
HIGHLANDS AND FOOTHILLS...

AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
MOUTH OF WILSON TO 4 MILES NORTHWEST OF BLOWING ROCK...MOVING EAST AT
35 MPH. THE LINE OF THUNDERSTORMS WILL BE
NEAR...WAGONER...SCOTTVILLE AT 120 AM EDT...STRATFORD...GLENDALE
SPRINGS AT 125 AM EDT...TWIN OAKS...SUMMIT AT 130 AM
EDT...WILBAR...WHITEHEAD AT 135 AM EDT...MC GRADY...HALLS MILLS AT
140 AM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

STONEFIELD
Local storm report, Jun 11, 2:38 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 AM EDT SUN JUN 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     HAIL             MOUNT AIRY              36.50N 80.61W
06/11/2006  E0.88 INCH       SURRY              NC   PUBLIC

&&

JSTEWART
Special weather statement, Jun 11, 2:51 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 AM EDT SUN JUN 11 2006

NCZ001>006-018>020-110800-
ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE
251 AM EDT SUN JUN 11 2006

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER NORTHWEST NORTH
CAROLINA THROUGH 4 AM...

A BAND OF STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WAS
ADVANCING SOUTHEAST ACROSS PORTIONS OF NORTHWEST NORTH CAROLINA
ALONG THE VIRGINIA STATE LINE. LOCATIONS IN THE PATH OF THIS LINE
INCLUDE JEFFERSON... BOONE.... WILKESBORO... ELKIN...
YADKINVILLE AND DANBURY.

THESE STORMS COULD PRODUCE SEVERE HAIL AND DAMAGING WINDS AS THEY
PASS THROUGH THE REGION. BE ALERT FOR THESE APPROACHING STORMS AND
BE READY TO TAKE QUICK ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:26 AM EDTSevere Thunderstorm WarningRNKSurry49 min
Jun 11, 2:50 AM EDTSevere Thunderstorm WarningRNKAlleghany40 min
Jun 11, 3:13 AM EDTSevere Thunderstorm WarningRNKSurry62 min
Jun 11, 4:09 PM EDTSevere Thunderstorm WarningRNKAshe31 min
Jun 11, 4:29 PM EDTSevere Thunderstorm WarningRNKYadkin61 min
Jun 11, 4:35 PM EDTSevere Thunderstorm WarningRNKStokes55 min
Jun 11, 4:43 PM EDTSevere Thunderstorm WarningRNKSurry47 min
Jun 11, 5:05 PM EDTTornado WarningRNKStokes40 min
Jun 11, 5:46 PM EDTSevere Thunderstorm WarningRNKStokes44 min
Jun 11, 5:59 PM EDTSevere Thunderstorm WarningRNKRockingham32 min
Jun 11, 6:24 PM EDTSevere Thunderstorm WarningRNKRockingham51 min
Jun 11, 6:33 PM EDTTornado WarningRNKRockingham32 min

Nearby

Tornado Warnings in North Carolina, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.